40 year old male. Cardiologist due to pressure understernum. Echocardiogram .Findings normal,UpperGI mild Gerd. 5 mg.of Norvasc to supplement my Toprol .EKG that was normal. Blood work High ALT- 224 ,AST- 128 . TP 7.6. Upon seeing my normal doctor he rescheduled Blood work. Removed from Norvasc and prescribed 20mg. of Solar. Removed form Solar . Toprol to 50mg. Anxiety prescribed 10 mg Lexaprol. 5 days on Lexaprol resulted in extreme anxiety/panic attack .Dec. 9 2006. Since then I have struggled withanxiety/Phobias .Lately I have been having strange feeling in my stomach/throat ,feelings as if my stomach was falling /dizziness that makes me feel faint. Morning shakiness, Evening Nausea and nervousness until I take a drink/Beer. Decided to request a copy of my blood work to my surprise there were many concerns of high findings. So my question to you is in two parts. 1. Could the continued change of medications throw me into a whirlwind of anxiety. Could the 50 mg of Toprol induce the feeling of anxiety..?2. I would like a professional opinion on my blood work findings. Could there be an underline condition causing all these symptoms. And are the high reading extreme or normal to my life style. Sodium132,Potassium 3.8,Chloride99, CO2 26, Glucose81,BUN10,Creatine 1.0,Total protein7.7 , Albumin 4.5, Calcium10.1
Total Bilirubin1.9 ALK. Phosphate 61,AST123,ALT214
To answer your questions:
1) The medications you mentioned is not commonly associated with anxiety.
2) The liver tests are obviously elevated. Many diseases can lead to the elevation of the enzymes. This can include hepatitis, fatty liver, or other gallbladder or liver disease. Further evaluation should be done with a liver ultrasound. If negative, a liver biopsy can be considered.
Blood tests should also be done, including testing for hepatitis, ANA level, and obtaining a ferritin level (the last test looking for hemochromatosis).
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Your Bilirubin is high. It should be below 1.5 and normally should be below 1.0
Your liver enzymes are quite elevated and indicate liver cell death. Your gastrointestinal symptoms along with your bloodwork and alcoholism is indicative to me of Alcoholic Liver Disease. You need to stop drinking now. If you don't you will suffer problems unlike anything you can comprehend even now with the illness you are experiencing. It gets much worse. Get some help to stop drinking. Lexapro may or may not be helpful for you, but you need to appraoch this problem head on and stop the damage.
I wish that I could of posted my original writings. I had to condense it quite a bit to fit. I tried to leave as much history available. I have quit drinking. I have also had an ultrasound but it has been 4 years now. Impression were : Hepatomegaly with diffuse increased echogenicity most suggestive of diffuse fatty infiltration. The liver showed enlarged to 17 cm, Kidneys 11-12 cm and no stones or hydronephris .No Ascites also the liver didn
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.